Just to preface, I don't take Ritalin for ADHD...it's more for Depression, motivation, procrastination, mental stamina purposes.
Has anyone found that you get TOO focused on it? Maybe because I don't actually have ADHD, but I start working on 1 thing and become OBSESSIVELY focused on it (like it brings out the uber perfectionist in me). I forget to eat, I don't take breaks from my desk, and then my brain just shuts off from exhaustion. At the end, I've accomplished only 1-2 tasks.
I have great difficulty switching tasks or getting all "priority" things done, because I get so stuck on working for HOURS on the same little thing!
Basically, my processing speed is much slower, I can't adjust to "fast paced" situations, because I mull on things, make revisions over & over & over etc. On the other hand, if i go without taking it, I lay around, procrastinate, lack all motivation, and I'm unable to start anything at all. Not sure how to solve this? Do other stimulants work in the same way?
I'm currently on a cocktail of Seroquel XR at 600 mg and Lamictal at 150 mg. My Seroquel dose got this high because of a mixed episode, so as of now, thats likely where I'll stay for a while to keep things stable. I was at 400 mg which not only lacked the sedation of lower doses, but also came with a lessened appetite. But that all came back when I bumped up to 600 mg.
I've put on 10-ish pounds or so in a month, and I'm not thrilled. I asked my doctor for a Metformin Rx to help with the metabolic side effects. She was hesitant, but agreed I may need something and actually leaned more towards Topamax instead. She wants me to try 1 more month of dieting and exercise to see if I can manage without adding another med.
Now I'm leaning towards Topamax, since maybe it could have mood stabilizing properties to it, in addition to curbing appetite and helping me lose weight. I'm not overweight by any means, but I'm definitely hyper-vigilant about my body and tend to...obsess.
Has anyone taken Topamax and found that it (1) helped with appetite or weight control and (2) had positive effects on their illness?
Hello everyone, I am female age 49, have been on Adderall for ADD 3+ years. Starting at 5mg tabs twice daily and now at 10mg tabs twice daily. Adderall has changed my world, the focus is incredible and it really helped with work as a magazine publisher. I can no longer do my job because of severe arthritic symptoms.
*I had a conversation with a college professor in the pediatric medical field, he stated that new evidence shows that Adderall can cause debilitating joint/muscle pain and damage, weakness, and maybe permanent damage in some patients. Apparently, new study information was published in 2018 stating joint/muscle injuries and pain in children taking Adderall. Can anyone help me find the study?
I want to know about your adult experience. Is this happening to anyone else taking Adderall?
My question is... Should the company that makes Adderall be warning doctors 'not' to prescribe to people with pre-existing conditions??? Does anyone else out there have symptoms like I do??? Anyone else out there have arthritis before taking Adderall and have arthritic symptoms quickly become debilitating???
My Symptoms: Within the past two years, my arthritis symptoms have quickly changed from mild to severe and debilitating, to the point where twisting the cap to open a bottled water is unbearable. Holding a fork while eating dinner is painful. I fight through the pain while tying shoes, doing dishes, standing for more than 5 minutes etc... Every joint is affected, shoulders are the newest pain that began about 9 months ago and now shoulders are so bad I need assistance putting on my winter coat. If I must be active, for example vacuuming, doing dishes, wrapping presents and walking through the mall for 2 hours, all in the same day, the following 1-2 days I suffer with double the pain/inflamation and fatigue! My hands, feet, hips, shoulders, neck/back and arms hurt, I drop and break baking dishes by accident because it is painful to grasp. These are just a few examples of the issues.
My History: I was born with 'Stickler Syndrome', a genetic connective tissue disorder which causes early arthritis. At age 32 I started feeling stiff, at 35 I started taking celebrex, and still take it. At 47 and 48, I was doing great, walking 12 miles over 3 days on a trip to New York City. Stiff yes, but not much pain. This year my body has changed to that of a 105 year old or worse.
An arthritis specialist did a battery of tests for all the common causes, rheumatoid, lupis, lyme and others. All tests negative. X-Rays show osteoarthritis in all joints.
Please let me know if anyone else is experiencing this!
Hello, it has been awhile!
Well, my old psychiatrist retired and I am now stuck with a new one. A tele-med provider. Without really letting me know if they read my chart (they even made mistakes when asking what meds I was on now) they prescribed me topamax to take alongside my usual anxiety med due to (duh) increase in anxiety. They said the added benefit would be that I would be able to lose weight as well, since my previous meds made me...ahem, chunky. And I told them I have body issues.
Here's the thing. I did a little research about the weight loss and all studies said that it was beneficial to those who were bulimic or over eaters. I have history, and deal with restrictive eating. Making my appetite less would be a very stupid move in my opinion. My other concern is that there is a side effect where your eyes can suffer permanent damage. Not likely of course, but it is noted. I have a degenerative eye problem and I feel that it would be risky to take something that could make my eyesight worse. Of course there is the caveat that if I notice anything like that I can stop the med, but would my eyes regain the vision they "lost"?
I talked to a pharmacist today and they told me it would be very unlikely that I would have any visions problems other than blurriness and that most symptoms are dizziness, hard time focusing, etc the usual. They kind of glossed over the eating part too, saying to just talk to my provider. I have an appointment in a month, and with the Holidays coming up, I decided not to start taking the topamax so as not to ruin any festivities I hope to have with my family.
I guess I just needed to vent a bit because it doesn't seem like my new provider is listening to what I have to tell them...since they keep asking me things that are in my chart already! I miss my old psychiatrist a lot, and don't like this new tele-med set up. In any case, I would love to hear from others who have taken topamax for anxiety and how it worked for them. I know everyone is different, but I'd like to get some feedback nonetheless.
I am wondering if I could get advice regarding what type of professional is needed to diagnose ADHD? What type of training, background, credentials, etc? There have been hints that I may have ADHD (inattentive). I have seen a clinical psychologist who told me she has neuropsychology experience (her PhD or PsyD is in Clinical Psych). The tests she said she'd give me are the WAIS (Wechsler); the Woodcock-Johnson Cognitive Ability test, and the Taylor Manifest Anxiety Scale test (I do have diagnosed anxiety, and I have to say that IF I have ADHD , it does seem to be helped somewhat with anti-anxiety meds).
I guess my question is this: how much subjectivity is involved in analyzing these tests? This provider is covered by my insurance, but I'm not super thrilled with her experience (school counselor who seems to be fairly new at working with ADHD folks). There is a neuropsychologist in my area who is supposed to be extremely good but is not covered by my insurance and the testing/reports/recommendations would cost over $2,000 all out of pocket. Please note that if I DO get a diagnosis of ADHD, I would not be getting counseling from either; I would simply see if adding a small amount of stimulant (or other) medication would help me.
I would rather not pay that much money IF the testing is relatively objective and the results would likely be the same regardless of who administers the tests.